MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545920
Medical Device Problem Codes Burst Container or Vessel (1074); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is (b)(6); reported here as the facility name exceeded character limit for designated field.Block h6: imdrf device code a0402 captures the reportable event of balloon burst.
 
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was used in the pancreatic duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat pancreatic duct stones performed on (b)(6) 2025.During the procedure, the device was inflated to one atmospheric pressure inside the body's patient and the balloon burst.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.Note: the instructions for use (ifu) indicate that this balloon should not be pre-inflated prior to use in the procedure.However, the customer reported that the balloon was pre-inflated prior to use in the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is (b)(6); reported here as the facility name exceeded character limit for designated field.Block h6: imdrf device code a0402 captures the reportable event of balloon burst.Block h11: investigation results the returned hurricane rx dilation balloon was analyzed, and a visual inspection found that the balloon was longitudinally torn.Microscopic inspection confirmed the balloon longitudinal tear.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon burst was not confirmed.The results of the analysis performed on the returned device found that the balloon had a longitudinal tear.It was reported that the balloon was pre-tested; however, the ifu states, precaution: do not pre-inflate, pretest balloon, or attempt to refold balloon into protective sleeve.Testing the balloon previously can cause the balloon to lose its original shape causing resistance when inserting it into the scope and can cause the longitudinal torn found on the balloon.Therefore, the most probable root cause is failure to follow instructions.A labeling review was performed and from the information available, this device was not used per the instructions for use (ifu)/product label.It was reported that the balloon was pre-tested; however, the ifu states, precaution: do not pre-inflate, pretest balloon, or attempt to refold balloon into protective sleeve.

Brand Name
HURRICANE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22610982
Report Number3005099803-2025-03535
Device Sequence Number20198088
Product Code FGE
UDI-Device Identifier08714729283836
UDI-Public(01)08714729283836(17)260829(10)34742202
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130484
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2026
Device Model NumberM00545920
Device Catalogue NumberM00545920
Device Lot Number0034742202
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer09/27/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight51 KG